| Catalog Number |
VCP371H |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: 1.Please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? : [ans: the needle seems like rusted.] 2.Are there any photos of the foreign matter available? [ans: the defected product has been returned for investigation.] 3.Is it possible that the foreign material fell into packaging upon opening of device? [ans: not foreign material, it is the needle itself.] 4.Was the product seal on the foil still intact when the package was opened? [ans: n/a] attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.There are some black spot coated on the needle.The needle seems like rusted.Not foreign material, it is the needle itself.There were no adverse patient consequences.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/29/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection showed that one dispensed needle suture and one empty folder packet that pertains to product code vcp371 were returned for analysis.Upon visual inspection of the returned sample, a dark spot was observed on the needle.The needle¿s appearance did not conform to the applicable requirements; resulting in a incorrect finish.Based on the information currently available, an incorrect finish was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.